MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE IRRIGATION ASPIRATION TIP; CATHETER, IRRIGATION

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE IRRIGATION ASPIRATION TIP; CATHETER, IRRIGATION
Catalog Number 8065740970
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Rupture (2208)
Date of Event 12/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during cataract surgery capsular rupture and burr on the ophthalmic tip was observed.The surgery was completed.Additional information has been requested.
 
Additional Manufacturer Narrative
A sample has been received by manufacturing that has not yet been evaluated.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
There were no products returned for this investigation.Specific product identifiers (serial number) were not provided and could not be determined at this time.However, all device history records are reviewed prior to product release to ensure the product was manufactured in compliance with the device master record and meets release criteria.No further information was able to be obtained from this customer.With no additional, related information provided, the customers reported event was not able to be confirmed.A review for complaints reported against this serial number cannot be performed as the serial number is unknown.Based on the information obtained, the root cause of the reported event cannot be determined conclusively.A root cause cannot be determined conclusively.Based on the information obtained, the root cause of the reported event cannot be determined conclusively.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
IRRIGATION ASPIRATION TIP
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16119947
Report Number2523835-2023-00013
Device Sequence Number12900970
Product Code HQC
UDI-Device Identifier00380657409709
UDI-Public00380657409709
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065740970
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2022
Supplement Date Received by Manufacturer01/20/2023
04/24/2023
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date02/13/2023
05/19/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFINITI VISION SYSTEM; IRRIGATION ASPIRATION TIP
Outcome Attributed to Adverse Event Other;
Patient SexUnknown